Alert archive / Arizona / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 34, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 26, 2019, 3:19 PM MST for Graham County, Pinal County, Arizona. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 26, 2019, 3:19 PM MST (22:19 UTC)
- Expired
- Jul 26, 2019, 3:44 PM MST
- In force
- 25 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Graham County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 117 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.3 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1006 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1723 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -37 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
123
WUUS55 KTWC 262219
SVRTWC
AZC009-021-262300-
/O.NEW.KTWC.SV.W.0034.190726T2219Z-190726T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tucson AZ
319 PM MST Fri Jul 26 2019
The National Weather Service in Tucson has issued a
* Severe Thunderstorm Warning for...
West central Graham County in southeastern Arizona...
Northeastern Pinal County in southeastern Arizona...
* Until 400 PM MST.
* At 318 PM MST, a severe thunderstorm was located near San Carlos,
or 20 miles southwest of Globe, moving northeast at 5 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
San Carlos Reservoir.
This includes Route 70 between mile markers 272 and 280.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3328 11028 3313 11045 3318 11051 3318 11047
3320 11046 3319 11041 3320 11040 3328 11046
3338 11044 3340 11040
TIME...MOT...LOC 2218Z 210DEG 3KT 3325 11045
HAIL...<.75IN
WIND...60MPH
$$
Meyer1 follow-up statement
589
WWUS55 KTWC 262244
SVSTWC
Severe Weather Statement
National Weather Service Tucson AZ
344 PM MST Fri Jul 26 2019
AZC009-021-262254-
/O.CAN.KTWC.SV.W.0034.000000T0000Z-190726T2300Z/
Graham-Pinal-
344 PM MST Fri Jul 26 2019
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL GRAHAM AND
NORTHEASTERN PINAL COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3328 11028 3313 11045 3318 11051 3318 11047
3320 11046 3319 11041 3320 11040 3328 11046
3338 11044 3340 11040
TIME...MOT...LOC 2236Z 210DEG 3KT 3327 11044
$$
MeyerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 1:55 PM MST, 1 hour 24 minutes earlier.
Area forecast discussion, Jul 26, 1:55 PM MST, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 155 PM MST Fri Jul 26 2019 .SYNOPSIS...Isolated thunderstorms a can be expected through the weekend. An upswing in thunderstorms will return early next week. High temperatures will trend upward through Sunday followed by moderating temperatures early next week as more thunderstorms return. && .DISCUSSION...High pressure aloft has become centered over east- central Arizona today, with isolated thunderstorms developing mainly in the mountains so far this afternoon. Latest models showed the upper high becoming centered over southern Arizona briefly on Saturday which will limit the thunderstorm activity again tomorrow. Thereafter, models depict the upper high building more toward the north and becoming establish again over the Four Corners region early next week. This shift in the high center will result in an upswing in thunderstorm activity Monday and Tuesday. In the meantime, hotter daytime temperatures can be expected over the weekend followed by moderating temperatures with the return of more cloudiness and rain prospects. && .AVIATION...Valid through 28/00Z. SCT to occasionally BKN clouds 8k-12k ft MSL with SCT-BKN decks above 25k ft MSL are expected through the forecast period. Isolated TSRA mainly south and east of KTUS will continue through about 27/04Z before diminishing overnight. Surface winds mainly WNW around 10 kts this afternoon with a few higher gusts. Winds diminish and become more variable after 27/03Z. Otherwise, local gusts 40+ kts possible vicinity of TSRA. Isolated TSRA possible once again after 18Z Saturday mainly east of KTUS. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...An area of high pressure aloft will settle in across southern Arizona through the weekend and result in a lower threat for showers and thunderstorms. The best chance of storms will remain south and east of Tucson but still only isolated coverage is expected. As a result of the lower threat of storms, high temperatures will continue to run warmer than average. As the aforementioned high pressure aloft shifts to the Four Corners, there will be an increase in shower and thunderstorm activity across all of southeast Arizona starting Monday and continuing well into next week. Winds will generally be typical for July except near thunderstorms where winds will be gusty and erratic. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Jul 26, 9:33 AM MST, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TUCSON AZ
933 AM MST FRI JUL 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND GST 21 WNW RIO RICO 31.56N 111.32W
07/25/2019 M60 MPH PIMA AZ TRAINED SPOTTER
CORRECTS PREVIOUS TSTM WND GST REPORT FROM
21 WNW RIO RICO. CORRECTS PREVIOUS HEAVY
RAIN REPORT FROM 21 WNW RIO RICO. TIME
ESTIMATED FROM RADAR. TRAINED SPOTTER
RECORDED 60 MPH WIND GUST AND RECEIVED 0.5
INCHES OF RAIN. 2 SE ARIVACA.
&&
KDSpecial weather statement, Jul 26, 1:49 PM MST, 1 hour 30 minutes before
Special Weather Statement National Weather Service Tucson AZ 149 PM MST Fri Jul 26 2019 AZZ503-507-513-262130- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar Valleys including Nogales- 149 PM MST Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SANTA CRUZ COUNTY UNTIL 230 PM MST... At 149 PM MST, Doppler radar was tracking a strong thunderstorm near Sonoita, or 21 miles west of Sierra Vista. This storm was nearly stationary. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Patagonia, Sonoita and Elgin. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3172 11056 3135 11057 3137 11076 3172 11084 TIME...MOT...LOC 2049Z 089DEG 4KT 3161 11066 GL
Special weather statement, Jul 26, 2:26 PM MST, 53 minutes before
Special Weather Statement National Weather Service Tucson AZ 226 PM MST Fri Jul 26 2019 AZZ509-510-262215- Upper Gila River and Aravaipa Valleys including Clifton/Safford-White Mountains of Graham and Greenlee Counties including Hannagan Meadow- 226 PM MST Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GREENLEE COUNTY UNTIL 315 PM MST... At 225 PM MST, Doppler radar was tracking a strong thunderstorm over Morenci, or near Clifton, moving south at 5 to 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clifton, Morenci, York, Three Way and Guthrie. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3315 10938 3329 10906 3294 10906 3283 10930 TIME...MOT...LOC 2125Z 314DEG 9KT 3306 10929 Meyer
Special weather statement, Jul 26, 2:56 PM MST, 23 minutes before
Special Weather Statement National Weather Service Tucson AZ 256 PM MST Fri Jul 26 2019 AZZ507-513-262245- Upper San Pedro River Valley including Sierra Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including Bisbee/Canelo Hills/Madera Canyon- 256 PM MST Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 345 PM MST... At 255 PM MST, Doppler radar was tracking a strong thunderstorm over Interstate 10 near Benson, moving northwest at 5 to 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm, along with heavy rain. Locations impacted include... Benson and St. David. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3201 11008 3187 11022 3198 11041 3214 11017 TIME...MOT...LOC 2155Z 130DEG 7KT 3199 11022 Meyer
Special weather statement, Jul 26, 3:18 PM MST, 1 minute before
Special Weather Statement National Weather Service Tucson AZ 318 PM MST Fri Jul 26 2019 AZZ509-511-262245- Upper Gila River and Aravaipa Valleys including Clifton/Safford-Galiuro and Pinaleno Mountains including Mount Graham- 318 PM MST Fri Jul 26 2019 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL GRAHAM COUNTY UNTIL 345 PM MST... At 318 PM MST, Doppler radar was tracking a strong thunderstorm 11 miles south of Roper Lake State Park, or 16 miles south of Safford. This storm was nearly stationary. Nickel size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly remote areas of south central Graham County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3271 10956 3253 10952 3251 10972 3271 10973 TIME...MOT...LOC 2218Z 067DEG 0KT 3259 10964 GL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 5:08 PM MST | Areal Flood Advisory | TWC | Pima | 82 min |
| Jul 25, 5:32 PM MST | Special Weather Statement | TWC | Pima | 58 min |
| Jul 25, 5:51 PM MST | Special Weather Statement | TWC | Pima | 39 min |
| Jul 25, 6:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Jul 25, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 48 min |
| Jul 25, 6:30 PM MST | Dust Storm Advisory | TWC | Pinal | 74 min |
| Jul 25, 6:56 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 49 min |
| Jul 25, 7:14 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 3 hr |
| Jul 26, 1:49 PM MST | Special Weather Statement | TWC | Santa Cruz | 41 min |
| Jul 26, 2:26 PM MST | Special Weather Statement | TWC | Greenlee | 49 min |
| Jul 26, 2:56 PM MST | Special Weather Statement | TWC | Cochise | 49 min |
| Jul 26, 3:18 PM MST | Special Weather Statement | TWC | Graham | 27 min |
| Jul 26, 4:18 PM MST | Special Weather Statement | TWC | 27 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.